How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D Your Own Question
Dr. D
Dr. D, Doctor
Category: Health
Satisfied Customers: 413
Experience:  Reproductive Endocrinologist
Type Your Health Question Here...
Dr. D is online now
A new question is answered every 9 seconds

I am a 28 year old female, who is sexually active with my partner.

Resolved Question:

I am a 28 year old female, who is sexually active with my partner. I had a birth control injection at the end of May 2008 and started bleeding for six weeks non-stop. At the end of the three months (August), my partner asked me to stop the injection, as it obviously poses some health risks for me. I thought of going on the pill, but I never had my period since. A recent pregnancy test turned out negative.
Submitted: 8 years ago.
Category: Health
Expert:  Dr. D replied 8 years ago.
It sounds like the injection you got was Depo Provera which is notorious for causing abnormal bleeding. It may be worth it to see your GYN to check some lab work and induce a period as long as you are not pregnant.

My concerns with birth control pills for you are 2- fold. The first being the family history of clotting. You would need to be fully worked up for thrombosis risk before you start it. The second is your lamictal. This medicine may interfere with the effectiveness of the birth control pill. You might talk to your doctor about the IUD(intrauterine device) and see if that is a good option for you if you are not trying to get pregnant at this time.

Hope that helps and best wishes to you.
Dr. D and 4 other Health Specialists are ready to help you